MAUDE Adverse Event Report: ANGIODYNAMICS, INC MICRO-INTRODUCER KITS; MICRO-INTRODUCER KITS; GUIDEWIRE

ANGIODYNAMICS, INC MICRO-INTRODUCER KITS; MICRO-INTRODUCER KITS; GUIDEWIRE
Catalog Number H787065072015
Health Effect - Clinical Code Cardiogenic Shock (2262)
Date of Event 10/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The disposable device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause of this incident is currently in progress.The results of the investigation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
Medwatch report mw5090799 was received november 18 2019.No identifying customer information was provided.On (b)(6) 2019, a patient with critical as was taken to the cath lab s/p cardiac arrest and ecmo placement for right heart cath, and placement of arterial line, swan-ganz (sg) catheter, and retrograde reperfusion cannulas.Advancement of the sg microwire was a bit difficult and faced with resistance.The wire was drawn back and able to be pulled out of the needle but it came out frayed.At that point, the decision was made to withdraw the remaining wire and needle in one fashion.Consultation with interventional cardiology, critical care physician and interventional radiology, and cardiothoracic surgery occurred.It was determined that this was a short tip of the platinum wire in the venous system and that at the current state, given the patient's cardiogenic shock, ecmo status, that no further intervention would be done at that time.The defective disposable device is not available for return to the manufacturer.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics was unable to perform a device evaluation.The customer's reported complaint description of "the wire was drawn back and able to be pulled out of the needle but it came out frayed", could not be confirmed because no sample was returned.Without receiving a sample for evaluation, we are unable to definitively determine a root cause for this incident.Although no sample was returned, it was stated that the customer drew back the wire through the needle, per the ifu it states, "withdraw the entry needle while leaving the.018" guidewire in place".A possible root cause to this complaint is most likely due to end user pulling the guidewire out of the needle (as indicated in the event description).A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the instructions for use (ic 182), which is supplied to the end user with this catalog number instructs the user to gain percutaneous access with the 21 ga.Entry needle.Advance the 0.018" guidewire through the 21 ga.Needle.Withdraw the entry needle while leaving the 0.018" guidewire in place.Advance the sheath/dilator set over the 0.018" guidewire.Remove the 0.018" guidewire.Reprocessing may compromise the integrity of the device and / or lead to device failure." a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
MICRO-INTRODUCER KITS
Common Device Name
MICRO-INTRODUCER KITS; GUIDEWIRE
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key9415580
Report Number1319211-2019-00112
Device Sequence Number2424527
Product Code DQX
UDI-Device IdentifierH787065072015
UDI-PublicH787065072015
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K051655
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Catalogue NumberH787065072015
Device Lot Number5495035
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer11/18/2019
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date02/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;